Alert archive / Illinois / Wind Advisories in 2024
Wind Advisory 3, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Mar 3, 2024, 2:29 PM CST for 19 counties in Illinois. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2024, 2:29 PM CST (20:29 UTC)
- Expired
- Mar 3, 2024, 6:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
Counties Cass County, IL, Christian County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Peoria County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 34 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
889 WWUS73 KILX 032029 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 229 PM CST Sun Mar 3 2024 ILZ027>031-036>038-040>043-047>053-040000- /O.NEW.KILX.WI.Y.0003.240303T2029Z-240304T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon- Christian-Macon- Including the cities of Peoria, Pekin, Beardstown, Galesburg, Lincoln, Rushville, Jacksonville, Petersburg, Clinton, Toulon, Winchester, Eureka, Normal, Lacon, Decatur, Bloomington, Canton, Taylorville, Springfield, and Havana 229 PM CST Sun Mar 3 2024 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts 40 to 50 mph. * WHERE...Portions of central and west central Illinois. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Barnes
1 follow-up statement
721 WWUS73 KILX 032354 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 554 PM CST Sun Mar 3 2024 ILZ027>031-036>038-040>043-047>053-040100- /O.EXP.KILX.WI.Y.0003.000000T0000Z-240304T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon- Christian-Macon- Including the cities of Beardstown, Pekin, Lincoln, Jacksonville, Winchester, Galesburg, Petersburg, Canton, Clinton, Havana, Lacon, Springfield, Eureka, Toulon, Decatur, Taylorville, Bloomington, Rushville, Peoria, and Normal 554 PM CST Sun Mar 3 2024 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Occasional gusts up to 40 mph may linger another hour before gusts quickly diminish tonight. $$ MJA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Mar 3, 11:55 AM CST, 2 hours 34 minutes earlier. Its key messages:
- Breezy and unseasonably warm temperatures are expected across central Illinois today. Highs in the mid 70s will be within a few degrees of daily records. There is high confidence in winds exceeding 30 mph with a few sporadic gusts (10 percent chance) in excess of 40 mph.
- A cold front will move across the region Monday evening and overnight with an accompanying threat for showers and thunderstorms. There is a marginal risk (level 1 of 5) for severe storms with 5 percent probs for 50 kt wind gusts and 1 inch hail.
Area forecast discussion, Mar 3, 11:55 AM CST, 2 hours 34 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 1155 AM CST Sun Mar 3 2024 .KEY MESSAGES... - Breezy and unseasonably warm temperatures are expected across central Illinois today. Highs in the mid 70s will be within a few degrees of daily records. There is high confidence in winds exceeding 30 mph with a few sporadic gusts (10 percent chance) in excess of 40 mph. - A cold front will move across the region Monday evening and overnight with an accompanying threat for showers and thunderstorms. There is a marginal risk (level 1 of 5) for severe storms with 5 percent probs for 50 kt wind gusts and 1 inch hail. && .UPDATE... Issued at 914 AM CST Sun Mar 3 2024 15z/9am obs show SE wind gusts of around 30mph everywhere north of the I-70 corridor. The 12z KILX upper air sounding indicates winds of 45-50mph at the top of the mixed layer, so am expecting some of this momentum to translate to the surface later this morning. Based on the sounding as well as HREF probs, think gusts will increase into the 35-45mph range just shy of Wind Advisory criteria. The strong southerly flow in conjunction with full sunshine will lead to unseasonably warm afternoon high temperatures in the lower to middle 70s. Made a few tweaks to hourly temps/winds, but overall forecast is in good shape and requires no major updates at this time. Barnes && .DISCUSSION... Issued at 247 AM CST Sun Mar 3 2024 Early this morning, low pressure is analyzed over northern Nebraska with a tight pressure gradient in place across portions of the mid and upper Mississippi Valley. This gradient will overspread central Illinois today resulting in gusty winds. LREF probs for exceeding 30 mph gusts are near certain for most of the forecast area west of I-57 while the probability for exceeding 40 mph gusts is around 10 percent. Strong southerly flow will result in very warm temperatures this afternoon. Most of the area is expected to warm well into the 70s falling just shy of daily records at our primary climate sites. Records are 78 for PIA, 80 for SPI, and 79 for ILX all set in 1974. A strong low level inversion should suppress low cloud development this afternoon and only a few high clouds streaming overhead are expected. Low pressure will lift north and occlude as it moves into Canada tonight into Monday, but a cold front will push across the Upper Mississippi Valley while the tail end of the front stalls over northwestern Illinois. Temperatures will warm into the 70s once again Monday afternoon ahead of the front. Another shortwave trough will finally give the front a push across central Illinois Monday evening and overnight. Temps will be slow to fall ahead of the front in continued moderately strong southerly flow while dew points remain well into the 50s. In the vicinity of the front, GFS indicates that around 1000 J/kg MLCAPE will be present. With upper level support displaced well to our north, deep layer shear will taper off quickly NW to SE across central Illinois, but there is a narrow region near the front where the better instability has an overlapping area of sufficiently strong (35-45kt) deep layer shear to support a few strong or severe storms. A few counties further SE of the front, deep layer shear drops off to 20 kt or less and capping becomes stronger which should keep any severe threat tied closely to the position of the frontal boundary. LREF joint probabilities of exceeding 500 J/kg CAPE, 30 kt deep layer shear, and -25 J/kg CIN are around 10-20 percent west of I-55 Monday evening but those probabilities drop off after midnight. SPC has introduced a marginal risk for severe storms across much of the area for this threat with the primary hazards being hail and damaging wind gusts. The severe threat appears greatest west of the I-55 corridor and will drop off with time as storms move east overnight. In addition, deep layer shear and cloud bearing flow will be largely parallel to the slow moving cold front suggesting some training may be possible. NBM 50th percentile QPF generally runs around half and inch across central Illinois, but if these locally heavier swaths of training storms do materialize, wouldn't rule out some pockets of 1.0-1.5 inches of rain per 95th percentile NBM. Frontal boundary may stall near the I-70 corridor again on Tuesday resulting in some additional precip chances in that area through the day and even into the overnight hours. A southern stream wave moving across the lower Mississippi Valley Monday night will finally give the front a push out of the region with high pressure overspreading portions of the Midwest Wednesday and Thursday. Temperatures will moderate with highs back in the 50s and lower 60s with dry weather favored during this time frame. Another low will move across the region Friday and Saturday but very large model differences in the low track at this distance preclude getting too specific on forecast details at this point. Deubelbeiss && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1155 AM CST Sun Mar 3 2024 S/SE wind gusts of 30-35kt will continue through the afternoon before decreasing into the 20-30kt range toward sunset. Gusty winds will persist through the overnight hours, although they may decrease to 20kt or less. Skies will initially be clear: however, both the NAM and HRRR/RAP show boundary layer moisture rapidly increasing late tonight into Monday morning. Forecast soundings suggest MVFR ceilings at most sites, with the possible exceptions of KPIA/KSPI. Based on HRRR timing, have introduced MVFR at KCMI/KDEC by 10z, then further northwest to KBMI by 14z. As S/SW winds increase ahead of an approaching cold front, the low clouds will gradually scatter and advect out of the region, but this may not occur until after 18z Mon. Barnes && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 3, 11:45 AM CST, 2 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1145 AM CST Sun Mar 3 2024 ILZ027>031-036>038-040>057-061>063-066>068-071>073-041200- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 1145 AM CST Sun Mar 3 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. South winds will gust 35 to 45 mph this afternoon. Strong winds combined with dry relative humidity this afternoon will produce an elevated fire danger. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms late Monday afternoon into Tuesday. Some of the storms could be strong to severe with hail and damaging winds the primary severe weather threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Auten
Nearby
Wind Advisories in Illinois, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.